Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Twin Cities, MN

June 7, 2005Ramsey County, Washington County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 7, 2005, 7:43 AM CDT for Ramsey County, Washington County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2005, 7:43 AM CDT (12:43 UTC)
Expired
Jun 7, 2005, 8:22 AM CDT
In force
39 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 071244
SVRMPX
MNC123-163-071315-
/O.NEW.KMPX.SV.W.0042.050607T1243Z-050607T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 AM CDT TUE JUN 7 2005

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA
  RAMSEY COUNTY IN EAST CENTRAL MINNESOTA

* UNTIL 815 AM CDT

* AT 741 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF MAPLEWOOD...OR ABOUT 8 MILES NORTH OF ST PAUL...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STILLWATER...
  WHITE BEAR LAKE...
  HUGO...
  GEM LAKE...

LAT...LON 4511 9317 4497 9309 4502 9278 4523 9277

$$

RAH
3 follow-up statements
000 
WWUS53 KMPX 071258
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 AM CDT TUE JUN 7 2005

MNC123-163-071315-
/O.CON.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/
WASHINGTON MN-RAMSEY MN-
756 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CDT FOR
RAMSEY AND WASHINGTON COUNTIES...

AT 745 AM...1 INCH HAIL WAS REPORTED IN WHITE BEAR LAKE. 

AT 751 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS 
LOCATED JUST EAST OF WHITE BEAR LAKE...OR ABOUT 10 MILES NORTHEAST 
OF ST PAUL...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE OAK PARK HEIGHTS...GEM 
LAKE...VADNAIS HEIGHTS...STILLWATER...SHOREVIEW...AND NORTH
ST PAUL.
 
LAT...LON 4511 9317 4497 9309 4502 9278 4523 9277

$$
000 
WWUS53 KMPX 071303
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 AM CDT TUE JUN 7 2005

MNC123-071312-
/O.CAN.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/
RAMSEY MN-
802 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR RAMSEY COUNTY IS CANCELLED...

LAT...LON 4521 9299 4499 9297 4500 9282 4523 9281

$$

MNC163-071315-
/O.CON.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/
WASHINGTON MN-
802 AM CDT TUE JUN 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CDT FOR
WASHINGTON COUNTY...

AT 801 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING ONE INCH HAIL...JUST WEST OF 
STILLWATER...OR ABOUT 15 MILES NORTHEAST OF ST PAUL...MOVING EAST AT 
30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE WILLERNIE...MAHTOMEDI AND
HUGO.

LAT...LON 4521 9299 4499 9297 4500 9282 4523 9281

$$

RAH
000 
WWUS53 KMPX 071322
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
819 AM CDT TUE JUN 7 2005

MNC163-071329-
/O.EXP.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/
WASHINGTON MN-
819 AM CDT TUE JUN 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRED AT 
815 AM CDT...

THE SEVERE THUNDERSTORM HAD MOVED EAST OF THE COUNTY...AND A NEW 
WARNING WILL NOT BE ISSUED.   

LAT...LON 4521 9299 4499 9297 4500 9282 4523 9281

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:30 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 7, 4:30 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT TUE JUN 7 2005

.DISCUSSION...
NOT MUCH TIME FOR DISCUSSION WITH SEVERE WEATHER GOING. STRONG WARM
ADVECTION SHOULD CARRY CONVECTION ACROSS MOST OF CWA BUT BEST
COVERAGE OVER CENTRAL MN AND EVENTUALLY INTO WEST CENTRAL WISC.
850MB WIND FORECAST TO WEAKEN DURING MORNING SO DONT SEE A BIG
INCREASE IN STRENGTH AS IT MOVES ACROSS THE AREA. SHOULD BE A BREAK
IN THE ACTION THIS AFTERNOON AS LOW LEVEL JET AIMS BACK WEST AT
SOUTH DAKOTA. WILL INCLUDE SEVERE MENTION IN WEST THIS EVENING AND
TONIGHT AS NEW COMPLEX FORMS IN EASTERN DAKOTAS. SREF MODEL SHOWING
BEST PROB OF HEAVY RAIN OVER EAST CENTRAL MN INTO WESTERN WI..JUST
NORTH OF 576 THICKNESS. WILL HOLD OFF ON WATCH FOR NOW...BUT MENTION
HEAVY RAIN.
&&

LONGER TERM...FRIDAY THROUGH MONDAY
AN ACTIVE PERIOD WEATHER WISE IS ANTICIPATED FRIDAY THROUGH MONDAY.
NO SIGNIFICANT CHANGE IN THE AIR MASS IS EXPECTED WITH FLOW ALOFT
REMAINING FROM THE SOUTHWEST. THE 00Z GFS MODEL INDICATES THREE LOW
PRESSURE SYSTEMS PASSING ACROSS OUR FORECAST AREA...FRIDAY
MORNING...SUNDAY AND MONDAY AFTERNOON. IN EACH CASE THE SOUTHERLY
LOW LEVEL FLOW PRECEDING THE SYSTEM TAPS DEEP MOISTURE FROM THE
CENTRAL AND SOUTHERN PLAINS STATES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&
Hazardous weather outlook, Jun 7, 7:24 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 AM CDT TUE JUN 7 2005

MNZ047-054>056-064-081100-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-YELLOW MEDICINE-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR WEST CENTRAL
MINNESOTA

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A MODERATE RISK OF
SEVERE STORMS THIS AFTERNOON AND TONIGHT AROUND MORRIS...
BENSON...GRANITE FALLS AND MADISON. THIS RISK INCLUDES LARGE
HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH
THESE STORMS COULD ALSO LEAD TO FLOODING...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

MNZ041-042-048-057-065-073-081100-
DOUGLAS-KANDIYOHI-POPE-REDWOOD-RENVILLE-TODD-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
STORMS TODAY AND TONIGHT FROM LONG PRAIRIE TO GLENWOOD TO WILLMAR
AND REDWOOD FALLS. THIS RISK INCLUDES LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE STORMS COULD
ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

MNZ043>045-049>053-058>063-066-068-WIZ014>016-081100-
ANOKA-BARRON-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-MCLEOD-
MEEKER-MILLE LACS-MORRISON-POLK-RAMSEY-RUSK-SHERBURNE-STEARNS-
WASHINGTON-WRIGHT-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST
CENTRAL MINNESOTA...AND FOR PORTIONS OF WEST CENTRAL WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT. THIS RISK INCLUDES LARGE HAIL...
DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE
STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A
LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH
DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY
AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE
CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A
THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

MNZ067-069-070-074>078-082>085-091>093-WIZ023>028-081100-
BLUE EARTH-BROWN-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-
GOODHUE-LE SUEUR-MARTIN-NICOLLET-PEPIN-PIERCE-RICE-SCOTT-SIBLEY-
ST CROIX-STEELE-WASECA-WATONWAN-
724 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA AND FOR PORTIONS OF WEST CENTRAL WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND TONIGHT. THIS RISK INCLUDES LARGE HAIL...
DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE
STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A
LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH
DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY
AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE
CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A
THREAT.

THE SLIGHT RISK OF SEVERE STORMS...AS WELL AS FLOODING...RETURNS
TO THE AREA THURSDAY AND THURSDAY NIGHT. THE WARM FRONT THAT
WAS LOCATED OVER CENTRAL MINNESOTA WEDNESDAY AND WEDNESDAY NIGHT
IS EXPECTED TO INTENSIFY ACROSS SOUTH CENTRAL MINNESOTA THURSDAY
AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS
STATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Jun 7, 6:03 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             2 SW WINTHROP           44.52N 94.39W
06/07/2005  1.00 INCH        SIBLEY             MN   PUBLIC

&&

WJH
Local storm report, Jun 7, 7:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 AM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     HAIL             BOYD                    44.85N 95.90W
06/07/2005  1.00 INCH        LAC QUI PARLE      MN   CO-OP OBSERVER

0425 AM     HAIL             8 SW CLARKFIELD         44.71N 95.92W
06/07/2005  0.75 INCH        YELLOW MEDICINE    MN   LAW ENFORCEMENT

0450 AM     HAIL             5 N CLONTARF            45.45N 95.68W
06/07/2005  0.75 INCH        POPE               MN   LAW ENFORCEMENT

&&

JPR

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:01 AM CDTSevere Thunderstorm WarningMPXPope, Stevens, Swift59 min
Jun 7, 4:28 AM CDTSevere Thunderstorm WarningMPXChippewa, Renville, Yellow Medicine47 min
Jun 7, 4:40 AM CDTSevere Thunderstorm WarningMPXRedwood35 min
Jun 7, 5:09 AM CDTSevere Thunderstorm WarningMPXBrown36 min
Jun 7, 5:15 AM CDTSevere Thunderstorm WarningMPXRedwood, Renville30 min
Jun 7, 5:59 AM CDTSevere Thunderstorm WarningMPXSibley52 min
Jun 7, 4:35 PM CDTSevere Thunderstorm WarningMPXGoodhue55 min
Jun 7, 5:24 PM CDTSevere Thunderstorm WarningMPXGoodhue66 min
Jun 7, 6:21 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault54 min
Jun 7, 6:29 PM CDTSevere Thunderstorm WarningMPXGoodhue61 min
Jun 7, 6:29 PM CDTTornado WarningMPXBlue Earth31 min
Jun 7, 6:53 PM CDTSevere Thunderstorm WarningMPXRice, Steele70 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.